Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 276, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 18, 2015, 9:26 PM CDT for 5 counties in Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2015, 9:26 PM CDT (02:26 UTC)
- Expired
- Sep 18, 2015, 10:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barton County, MO, Cedar County, MO, Dade County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
816
WUUS53 KSGF 190226
SVRSGF
MOC011-039-057-185-217-190330-
/O.NEW.KSGF.SV.W.0276.150919T0226Z-150919T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 PM CDT FRI SEP 18 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DADE COUNTY IN SOUTHWESTERN MISSOURI...
CEDAR COUNTY IN SOUTHWESTERN MISSOURI...
EASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
NORTHEASTERN BARTON COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHWESTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1030 PM CDT
* AT 925 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NEVADA TO SHELDON TO LAMAR...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STOCKTON LAKE... STOCKTON STATE PARK...
NEVADA... LAMAR...
EL DORADO SPRINGS... STOCKTON...
SHELDON... MONTEVALLO...
WALKER... SCHELL CITY...
JERICO SPRINGS... LAMAR HEIGHTS...
ROSCOE... MOUNDVILLE...
MILO... IRWIN...
ARCOLA... UMBER VIEW HEIGHTS...
HARWOOD... MILFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3790 9437 3800 9419 3804 9409 3803 9406
3805 9406 3813 9386 3785 9363 3774 9363
3774 9361 3770 9361 3751 9362 3745 9436
3782 9448
TIME...MOT...LOC 0225Z 249DEG 32KT 3781 9439 3768 9430 3751 9425
HAIL...<.75IN
WIND...60MPH
$$
CRAMER3 follow-up statements
816
WWUS53 KSGF 190246
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 PM CDT FRI SEP 18 2015
MOC011-039-057-185-217-190330-
/O.CON.KSGF.SV.W.0276.000000T0000Z-150919T0330Z/
DADE MO-CEDAR MO-VERNON MO-BARTON MO-ST. CLAIR MO-
946 PM CDT FRI SEP 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN DADE...CEDAR...SOUTHEASTERN VERNON...NORTHEASTERN BARTON
AND SOUTHWESTERN ST. CLAIR COUNTIES...
AT 946 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WALKER TO 12 MILES EAST OF SHELDON TO 12 MILES
NORTH OF GOLDEN CITY...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STOCKTON LAKE... STOCKTON STATE PARK...
EL DORADO SPRINGS... STOCKTON...
MONTEVALLO... WALKER...
JERICO SPRINGS... ROSCOE...
ARCOLA... UMBER VIEW HEIGHTS...
HARWOOD... MILFORD...
FILLEY... CEDAR SPRINGS...
MASTERS... MONEGAW SPRINGS...
BEARCREEK... CANE HILL...
TABERVILLE... CEDARVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3786 9428 3799 9415 3803 9406 3805 9406
3813 9386 3785 9363 3774 9363 3774 9361
3770 9361 3751 9362 3749 9420 3780 9431
TIME...MOT...LOC 0246Z 255DEG 37KT 3787 9417 3768 9406 3757 9403
HAIL...<.75IN
WIND...60MPH
$$
CRAMER179
WWUS53 KSGF 190259
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 PM CDT FRI SEP 18 2015
MOC011-217-190308-
/O.CAN.KSGF.SV.W.0276.000000T0000Z-150919T0330Z/
VERNON MO-BARTON MO-
959 PM CDT FRI SEP 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERNON AND
NORTHEASTERN BARTON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3800 9376 3785 9363 3774 9363 3774 9361
3751 9362 3753 9407 3800 9405 3801 9392
TIME...MOT...LOC 0258Z 258DEG 37KT 3787 9399 3768 9388 3757 9385
$$
MOC039-057-185-190330-
/O.CON.KSGF.SV.W.0276.000000T0000Z-150919T0330Z/
DADE MO-CEDAR MO-ST. CLAIR MO-
959 PM CDT FRI SEP 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN DADE...CEDAR AND SOUTHWESTERN ST. CLAIR COUNTIES...
AT 958 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EL DORADO SPRINGS TO NEAR STOCKTON TO 10 MILES NORTH
OF GREENFIELD...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STOCKTON LAKE... STOCKTON STATE PARK...
EL DORADO SPRINGS... STOCKTON...
JERICO SPRINGS... ROSCOE...
ARCOLA... UMBER VIEW HEIGHTS...
FILLEY... CEDAR SPRINGS...
MASTERS... WAGONER...
BEARCREEK... ARNICA...
BONA... CANE HILL...
CAPLINGER MILLS... TIFFIN...
OLYMPIA... CEDARVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3800 9376 3785 9363 3774 9363 3774 9361
3751 9362 3753 9407 3800 9405 3801 9392
TIME...MOT...LOC 0258Z 258DEG 37KT 3787 9399 3768 9388 3757 9385
HAIL...<.75IN
WIND...60MPH
$$
LINDENBERG992
WWUS53 KSGF 190330
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 PM CDT FRI SEP 18 2015
MOC039-057-185-190339-
/O.EXP.KSGF.SV.W.0276.000000T0000Z-150919T0330Z/
DADE MO-CEDAR MO-ST. CLAIR MO-
1030 PM CDT FRI SEP 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DADE...CEDAR AND
SOUTHWESTERN ST. CLAIR COUNTIES WILL EXPIRE AT 1030 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3800 9376 3785 9363 3774 9363 3774 9361
3751 9362 3753 9407 3800 9405 3801 9392
TIME...MOT...LOC 0326Z 249DEG 32KT 3787 9399 3768 9388 3757 9385
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 5:39 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 18, 5:39 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 539 PM CDT FRI SEP 18 2015 .SHORT TERM...(This Evening through Saturday) Issued at 0225 PM CDT FRI SEP 18 2015 This afternoon and tonight: Mid-afternoon water vapor imagery and upper level analysis indicated a vigorous upper level trough propagating east across the northern Plains. At the surface, low pressure was analyzed across northeastern Kansas. A stationary front extended east-northeast from the low into northern Missouri with a cold front extending southwest from the low into northwestern Oklahoma. Scattered to numerous showers and thunderstorms have developed in a corridor ahead of that front in an area of upper level height falls from north-central Oklahoma into northern Missouri. Modification of 12 UTC RAOBs indicates that most of these storms have likely been elevated in nature given a strong capping inversion/elevated mixed layer (EML) presence. As we head into late this afternoon and this evening, this corridor of convection will continue to slowly spread east as that front begins to move into eastern Kansas. Continued cooling of mid-level temperatures with the approaching trough axis should promote the potential for surface-based convection into at least early this evening. We have maintained a limited to elevated risk for severe storms for a couple of reasons. While deep layer shear is on the marginal side for supercell potential, the presence of steep mid-level lapse rates will result in enough CAPE in the hail growth zone for a large hail risk. The second reason for the severe risk is the potential for upscale growth into line segments. If this were to occur, damaging wind gusts up to 60 mph would be possible. We have also maintained a limited flooding risk over southeastern Kansas and west-central Missouri due to the potential for some training of storms into early this evening. That front will then begin to accelerate to the southeast from mid- evening onward as that low pulls off to the northeast. This will spread the threat for showers and thunderstorms into the central and eastern Ozarks from later this evening into the overnight period. Thunderstorms will tend to weaken with time and also decrease in areal coverage due to decreasing instability. Saturday...Sfc high pressure now centered over SD will move southeast into MO and the Cornbelt region with cooler weather behind the front. Clouds and some exiting convection will occur early in the day over south central MO. .LONG TERM...(Saturday Night through Friday) Issued at 0225 PM CDT FRI SEP 18 2015 Sat night-Sunday: Upper level westerlies will continue over the region through the weekend into Mon. Subtle shortwaves in that flow may aid in some isentropic upglide in a relatively narrow corridor from the central Plains to the Arklatex region. Some of this activity may briefly affect our far sw MO counties, especially Sunday afternoon/early evening. Not expecting much of any impacts from this activity other than the potential for cloud cover to hamper afternoon temperatures a bit. Mon-Fri: A more amplified upper level pattern is still expected to develop with a warming trend as an upper level ridge builds over the area late Mon into the midweek period. Dry weather is expected. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 0533 PM CDT FRI SEP 18 2015 Scattered storms occurring to the east of the terminals early this evening, however main thunderstorm chances will occur around the front which was still stretching from the KC metro into southeast Kasnas. Best overall coverage of thunderstorms is expected to be from I44 corridor to the northwest. Instability will decrease heading further into the evening which should diminish coverage and strength of convection. Main time from for SGF/JLN will be from 00z through 05z this evening. Prior to convection, expect VFR conditions, with MVFR/IFR possible during the thunderstorms. Behind the front, we may have to deal with some MVFR/IFR stratus until about mid morning Saturday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann (through tonight)/DSA (Sat) LONG TERM...DSA AVIATION...Lindenberg
Hazardous weather outlook, Sep 18, 6:59 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 659 PM CDT FRI SEP 18 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 659 PM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS EVENING AS A FRONT BEGINS TO PUSH INTO THE REGION. THESE STORMS WILL THEN PUSH SOUTHEAST TOWARDS THE INTERSTATE 44 CORRIDOR FROM MID TO LATE EVENING. THUNDERSTORMS WILL THEN MOVE INTO LOCATIONS SOUTHEAST OF THE INTERSTATE 44 CORRIDOR OVERNIGHT...HOWEVER THE COVERAGE OF THESE STORMS WILL DECREASE. THERE IS AN ELEVATED RISK OF SEVERE STORMS THIS EVENING MAINLY ALONG AND WEST OF A LAKE OF THE OZARKS TO BOLIVAR TO CASSVILLE LINE. THE MAIN POTENTIAL SEVERE WEATHER HAZARDS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THERE WILL ALSO BE A RISK FOR LOCALLY HEAVY RAINFALL WITH A LIMITED RISK FOR FLASH FLOODING ALONG AND WEST OF AN ELDON TO JOPLIN LINE. THE RISK FOR SEVERE THUNDERSTORMS AND FLOODING WILL THEN DIMINISH AS THESE STORMS APPROACH THE INTERSTATE 44 CORRIDOR. HOWEVER...FREQUENT LIGHTNING WILL REMAIN LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW THUNDERSTORMS MAY LINGER INTO THE EARLY MORNING HOURS SATURDAY ACROSS FAR SOUTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Sep 18, 9:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 5 S ARMA 37.47N 94.71W
09/18/2015 E0.88 INCH CRAWFORD KS FIRE DEPT/RESCUE
&&
RFRYELocal storm report, Sep 18, 9:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST FRANKLIN 37.53N 94.71W
09/18/2015 E50 MPH CRAWFORD KS FIRE DEPT/RESCUE
&&
RFRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 10:17 PM CDT | Special Weather Statement | SGF | Hickory, Polk | 43 min |
| Sep 18, 11:11 PM CDT | Special Weather Statement | SGF | Camden, Miller, Morgan | 49 min |
| Sep 18, 11:49 PM CDT | Special Weather Statement | SGF | Maries, Miller | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.